Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 16, NWS Mobile, AL

February 28, 2020

NWS Mobile, AL issued this small craft advisory at Feb 28, 2020, 4:10 AM CST. It took effect at Feb 28, 2020, 3:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 4:10 AM CST (10:10 UTC)
In effect from
Feb 28, 2020, 3:00 PM CST
Expired
Feb 29, 2020, 4:02 AM CST
In force
13 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

206 
WHUS74 KMOB 281010
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
410 AM CST Fri Feb 28 2020

GMZ650-655-670-675-281815-
/O.NEW.KMOB.SC.Y.0016.200228T2100Z-200229T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
410 AM CST Fri Feb 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SATURDAY...

* WHAT...West to northwest winds 18 to 25 kt. Seas 2 to 6 feet 
  near shore, 4 to 7 feet well offshore.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
841 
WHUS74 KMOB 281755
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1155 AM CST Fri Feb 28 2020

GMZ650-655-670-675-290200-
/O.CON.KMOB.SC.Y.0016.200228T2100Z-200229T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1155 AM CST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST SATURDAY...

* WHAT...Northwest winds 18 to 25 kt with gusts up to 30 kt and 
  seas 2 to 6 feet nearshore, 4 to 7 feet well offshore .

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
342 
WHUS74 KMOB 290120 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
720 PM CST Fri Feb 28 2020

GMZ650-655-670-675-291200-
/O.CON.KMOB.SC.Y.0016.000000T0000Z-200229T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
720 PM CST Fri Feb 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Northwest winds 18 to 25 kt with gusts up to 30 kt and 
  seas 2 to 6 feet nearshore, 4 to 7 feet well offshore .

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 3 PM this afternoon to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
855 
WHUS74 KMOB 291002
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
402 AM CST Sat Feb 29 2020

GMZ650-655-670-675-291115-
/O.CAN.KMOB.SC.Y.0016.000000T0000Z-200229T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
402 AM CST Sat Feb 29 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind speeds have decreased considerably since midnight. Therefore,
the Small Craft Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 4:01 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 28, 4:01 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
401 AM CST Fri Feb 28 2020

.NEAR TERM UPDATE /Now Through Saturday/...An upper trof over the
eastern states maintains a dry deep layer northerly flow over the
region through tonight. A weak surface trof currently located from
the Ohio River valley into the southern Plains progresses
southward into the forecast area on Friday then continues into the
northern Gulf Friday night. This feature will result in light
northerly winds becoming westerly by early this morning then
increasing to 10 to 15 knots through this afternoon. A light west
to northwest flow develops tonight. Dry conditions continue
through tonight along with predominately clear to mostly clear
skies. High temperatures today and Saturday will be in the low to
mid 60s. Lows tonight will be in the mid 30s to lower 40s, with
mid 40s at the coast. A low risk of rip currents continues along
area beaches through the period. /29 /22

&&

.SHORT TERM /Saturday night Through Sunday night/...Mainly zonal
flow will develop aloft late Saturday night and persist through
Sunday. Although, an upper level shortwave is expected to move
through late Sunday into early Monday. At the surface, high
pressure will be the main story through the majority of the short
term period. However, a cold front will advance towards the
southeastern CONUS by early Monday. Most of the short term period
will therefore continue to be dry; but, an upper level shortwave,
as well as increased southerly flow from an approaching cold
front, will lead to the potential for some slight to chance PoPs
(mainly for our far northwest counties) late Sunday into early
Monday. No thunderstorms are expected during this time.

Low temperatures will be in the upper 30s to lower 40s inland and
in the mid to upper 40s along the coast late Saturday into early
Sunday morning. Highs on Sunday are expected to be in the mid to
upper 60s. Then, with increased moisture, lows into early Monday
morning will be warmer, with temperatures generally in the lower
to mid 50s inland and in the mid to upper 50s near the coast. /26

&&

.EXTENDED TERM /Monday Through Thursday/...High pressure at the
surface and weak ridging aloft continue to slide east of the
region on Monday. Southerly surface winds will gradually
strengthen through mid-week ahead of the approaching shortwave
trough. We continue to slightly undercut guidance for the rain
chances in the Monday morning and early afternoon timeframe as the
drier air aloft may initially inhibit the development of rain
showers. However, winds aloft turn more southerly by Tuesday and
the deep southerly flow allows moisture to quickly surge back into
the area. The aforementioned shortwave ejects out of the Southern
Plains and quickly swings northeast late Tuesday into Wednesday.
A cold front will sweep across the area at some point on
Wednesday. That said, there still remain timing differences in the
physical model solutions with regards to the evolution of the
shortwave trough and eventual fropa. The more robust model
solution continues to show a strengthening low level jet moving
into the area in the morning hours on Wednesday, coincident with
steep mid-level lapse rates and decent MLCAPE and bulk shear
values. It's still too far away with too many uncertainties to say
whether this will or will not be a severe event for our area, but
we will continue to monitor the progress of this system over the
next several days. It also bears mentioning that any additional
heavy rainfall next week could exacerbate flooding along our
already swollen rivers.

In the wake of the mid-week cold frontal passage, high pressure
will build back into the region on Thursday. The forecast will
remain dry on Thursday and Friday. 07/mb

&&

.MARINE...A moderate to occasionally strong west to northwest
flow will occur from mid afternoon into Saturday as a broad
surface ridge of high pressure builds eastward across the north
central Gulf. Have issued a Small Craft Advisory for the gulf
waters from 3 PM this afternoon through late tonight. A dry
weather pattern will persist through the weekend. Onshore flow
increases and seas trend much higher the early half of next week,
with a chance of showers returning on Tuesday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to 6 AM CST
     Saturday for GMZ650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 27, 9:45 AM CST, 18 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
945 AM CST Thu Feb 27 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281545-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
945 AM CST Thu Feb 27 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-281545-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
945 AM CST Thu Feb 27 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft should exercise caution this morning for moderate
northwest flow.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Moderate to strong northwest winds may make conditions hazardous for
small craft late Friday into Saturday.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.